Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 369, NWS Fort Worth, TX

July 11, 2007Collin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 11, 2007, 5:22 PM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2007, 5:22 PM CDT (22:22 UTC)
Expired
Jul 11, 2007, 8:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:47 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 11, 3:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT WED JUL 11 2007

.DISCUSSION...THUNDERSTORMS HAVE ERUPTED ALONG A WEAK FRONTAL
BOUNDARY NEAR THE RED RIVER THIS AFTERNOON WITH VERY SLOW
MOVEMENT. THESE STORMS SHOULD WEAKEN LATER THIS EVENING WITH LOSS
OF HEATING...BUT GIVEN THE INSTABILITY...A MARGINAL SEVERE THREAT
FOR DOWNBURST WINDS WILL EXIST. OTHER THREAT WILL BE POTENTIAL FOR
FLASH FLOODING WITH THE SLOW MOVEMENT.

WEAK BOUNDARY WILL STILL BE AROUND TOMORROW...BUT BEST FOCUS
SHOULD BE CONFINED TO THE NORTHEAST COUNTIES BY AFTERNOON AS IT
LIFTS NORTHWARD. NW FLOW ALOFT PERSISTS THROUGH THE END OF THE
WEEK...WITH AT LEAST A COUPLE OF TSTM COMPLEXES EXPECTED TO
DEVELOP IN THE SOUTHERN PLAINS. FLOW ALOFT BEGINS TO AMPLIFY
TOMORROW SENDING A FRONT DOWN INTO THE AREA ON FRIDAY.
THUNDERSTORM COMPLEX EXPECTED TO BE ONGOING LATE THURSDAY...SO
TIMING OF HIGHEST POPS IS TRICKY. CURRENT THINKING IS THAT BEST
CHANCES FOR THUNDERSTORMS WILL BE ON FRIDAY AS FRONT SAGS
SOUTH...BUT IF STRONG ENOUGH COLD POOL CAN BECOME ESTABLISHED WITH
TSTM COMPLEX LATE THURSDAY...IT MAY BE SOONER.

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST WEAKNESS ALOFT INTO
EARLY NEXT WEEK. WILL KEEP SOME 20/30 POPS IN THE FORECAST THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  98  78  91  75 /  10  10  10  40  40
WACO, TX              76  98  76  94  74 /  10  10  10  20  30
PARIS, TX             73  93  73  90  72 /  30  20  30  50  40
DENTON, TX            75  96  76  91  73 /  20  10  20  50  40
MCKINNEY, TX          72  96  75  90  73 /  20  10  20  50  40
DALLAS, TX            78  97  79  91  75 /  10  10  10  40  40
TERRELL, TX           75  96  74  91  74 /  10  10  10  40  40
CORSICANA, TX         75  97  75  93  75 /  10  10  10  30  30
TEMPLE, TX            75  95  76  94  75 /  10  10  10  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DUNN
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED JUL 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
255 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR
BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING
WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED
IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY
VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST
ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY
HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER.
ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED
OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY
RAINFALL.

THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY
NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON
AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE
AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY.

IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
NORTH OF INTERSTATE 20.

05/

In the hours before

Special weather statement, Jul 11, 1:51 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT WED JUL 11 2007

TXZ091-111915-
MONTAGUE TX-
151 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MONTAGUE COUNTY

AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOWIE...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND
FORESTBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3370 9789 3344 9786 3346 9749 3378 9749
Special weather statement, Jul 11, 3:08 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT WED JUL 11 2007

TXZ093>095-106-112030-
GRAYSON TX-LAMAR TX-FANNIN TX-DELTA TX-
308 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY
  GRAYSON COUNTY
  DELTA COUNTY
  LAMAR COUNTY

AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY STRONG THUNDERSTORMS BREWING ALONG THE RED RIVER COUNTIES.
MOST OF THE STORMS ARE NOT MOVING VERY MUCH...THUS MINOR FLOODING IS
POSSIBLE.  THE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL
UP TO 1/2 INCH AND STRONG WINDS TO 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BELLS...BLOSSOM...
BONHAM...COLLINSVILLE...COOPER...DENISON...DEPORT...DODD CITY...
DORCHESTER...ECTOR...GUNTER...HONEY GROVE...HOWE...KNOLLWOOD...
PARIS...POTTSBORO...SAVOY...SHERMAN...TOM BEAN...WHITESBORO...
WHITEWRIGHT...HENDRIX...EISENHOWER STATE PARK...BONHAM STATE PARK AND
COOPER LAKE PARK DOCTORS CREEK.

LAT...LON 3343 9694 3343 9638 3336 9636 3343 9585
      3329 9581 3342 9529 3398 9530 3392 9692
Special weather statement, Jul 11, 4:11 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT WED JUL 11 2007

TXZ105-112145-
HUNT TX-
411 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HUNT COUNTY

AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3320 9630 3309 9624 3318 9600 3331 9606
Special weather statement, Jul 11, 4:20 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT WED JUL 11 2007

TXZ104-112145-
COLLIN TX-
420 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL COLLIN COUNTY

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF MCKINNEY...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRVIEW...FARMERSVILLE...
LOWRY CROSSING AND PRINCETON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3332 9667 3314 9666 3312 9627 3334 9627
Special weather statement, Jul 11, 4:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT WED JUL 11 2007

TXZ103-112215-
DENTON TX-
448 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DENTON COUNTY

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE LEWISVILLE...MOVING
NORTHEAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 2 MILES
SOUTHWEST OF PONDER AND WAS NEARLY STATIONARY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3319 9738 3305 9739 3306 9684 3319 9684
Special weather statement, Jul 11, 5:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUL 11 2007

TXZ104-112245-
COLLIN TX-
514 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING SOUTHEAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...MURPHY...
PARKER AND PLANO.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3318 9686 3301 9696 3295 9665 3307 9654

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin26 hr
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin14 hr
Jul 10, 7:53 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDWise11 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDDallas59 hr
Jul 11, 1:51 PM CDTSpecial Weather StatementFWDMontague24 min
Jul 11, 2:56 PM CDTSevere Thunderstorm WarningFWDCooke34 min
Jul 11, 3:08 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar22 min
Jul 11, 3:24 PM CDTSevere Thunderstorm WarningFWDGrayson36 min
Jul 11, 3:30 PM CDTFlash Flood WarningFWDCooke, Delta, Fannin, Grayson, Lamar3 hr
Jul 11, 3:38 PM CDTSevere Thunderstorm WarningFWDFannin52 min
Jul 11, 4:11 PM CDTSpecial Weather StatementFWDHunt34 min
Jul 11, 4:20 PM CDTSpecial Weather StatementFWDCollin25 min
Jul 11, 4:28 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 11, 4:48 PM CDTSpecial Weather StatementFWDDenton27 min
Jul 11, 5:14 PM CDTSpecial Weather StatementFWDCollin31 min
Jul 11, 5:15 PM CDTFlash Flood WarningFWDHopkins2 hr
Jul 11, 5:26 PM CDTSpecial Weather StatementFWDDenton34 min
Jul 11, 6:10 PM CDTFlash Flood WarningFWDDallas3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementFWDTarrant32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.